Ask The Doctor > Questions & Answers > Think my son swallowed tablets help?

Think my son swallowed tablets help?

Patient: Ive just discovered my son has climbed on to the kitchen side and has my hydroxychloroquine tablets and i think he may have swallowed 2? what do i do?

 

 

Doctor: I realize how worried you are about hydroxychloroquine taken by your son. This medication is used to prevent and treat M alaria, also in Lupus and Rheumatoid Arthritis.Children can be especially sensitive to an overdose, 2 pills might be enough to cause serious consequences. However this would depend on his weigh, more than 10mg/Kg can be enough to cause some complications. I would suggest you to consider this a potential toxic dose and watch for signs of alert such as irritation which could be shown as intense crying, abdominal pain and vomits. He would need to be observed by a health care provider for 4-6 hours.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment